Restriction theorems, Carleman estimates, uniform Sobolev inequalities and unique continuation

  • Carlos E. Kenig
Main Lectures
Part of the Lecture Notes in Mathematics book series (LNM, volume 1384)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agmon, S., “Unicité et convexité dans les problèmes differentials,” Séminaire de Mathématiques Supérieures, No. 13, Les Presses de l’Université de Montréal, 1966.Google Scholar
  2. 2.
    _____, Lower bounds for solutions of Schrödinger equations, J. Analyse Math. 23 (1970), 1–25.MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Amrein, W., Bérthier, A. and Georgescu, V., L p inequalities for the Laplacian and unique continuation, Ann. Inst. Fourier (Grenoble) 31 (1981), 153–168.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Aronszajn, N., A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pures Appl. 36 (1957), 235–249.MathSciNetMATHGoogle Scholar
  5. 5.
    Aronszajn, N., Krzywcki, A. and Szarski, J., A unique continuation theorem for exterior differential forms on Riemannian manifolds, Ark. for Met. 4 (1962), 417–453.MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Bahri, A. and J.M. Coron, Sur une equation elliptique nonlinéaire avec l’exposant critique de Sobolev, C.R. Acad. Sc. Paris 301 (1985), 345–348.MathSciNetMATHGoogle Scholar
  7. 7.
    Barceló, B., Kenig, C., Ruiz, A. and Sogge, C., Weighted Sobolev inequalities and unique continuation for the Laplacian plus lower order terms, to appear, Ill. J. of Math.Google Scholar
  8. 8.
    Bérthier, A., On the point spectrum of Schrödinger operators, Ann. Sci. Ecole Norm. Sup., 4o: 15 (1982), 1–15.MathSciNetMATHGoogle Scholar
  9. 9.
    Bérthier, A. and Georgescu, V., Sur le proprieté de prolongement unique pour l’operateur de Dirac, C.R. Acad. Sc. Paris, Ser A 291 (1980), 603–606.MATHGoogle Scholar
  10. 10.
    Calderón, A.P., Uniqueness in the Cauchy problem for partial differential equations, Am. J. of Math. 80 (1958), 16–36.MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Carleman, T., Sur un problème d’unicité pour les systemes d’equations aux derivées partielles à deux variables indépendentes, Ark. for Mat. 26B (1939), 1–9.MathSciNetMATHGoogle Scholar
  12. 12.
    Chanillo, S. and Sawyer, E., to appear.Google Scholar
  13. 13.
    Chanillo, S. and Wheeden, R., L p estimates for fractional integrals and Sobolev inequalities with applications to Schrödinger operators, Comm. in Partial Diff. Eqtns. 10(9) (1985), 1077–1116.MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Cordes, H.O., Über die Bestnuntheit der Lösunger elliptischer Differentielgleichungen durch Anfangsvorgaben, Nachr Akad. Wiss. Göttingen Math. Phys. K1, IIa 11 (1956), 239–258.MathSciNetMATHGoogle Scholar
  15. 15.
    Erdelyi, A. (Director), “Higher Transcendental Functions,” Bateman manuscript project, McGraw-Hill, New York, 1955.MATHGoogle Scholar
  16. 16.
    Fefferman, C., A note on spherical summation multipliers, Israel J. Math. 15 (1973), 44–52.MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    _____, The uncertainty principle, Bull. A.M.S. 9(2) (1983), 129–206.MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Gorofalo, N. and Lin, F.H., Monotonicity properties of variational integrals, A p weights and unique continuation, Indiana U. Math. J. 35 (1986), 245–268.CrossRefGoogle Scholar
  19. 19.
    Gelfand, I.M. and Shilov, G.E., “Generalized Functions,” Vol 1, Academic Press, New York, 1964.Google Scholar
  20. 20.
    Georgescu, V., On the unique continuation property for Schrödinger Hamiltonians, Helv. Phys. Acta. 52 (1979), 655–670.MathSciNetGoogle Scholar
  21. 21.
    Hadamard, J., “Le problème de Cauchy et les equations aux derivées partielles linéaires hyperboliques,” Herman et Cie, Paris, 1932.MATHGoogle Scholar
  22. 22.
    Hörmander, L., On the uniqueness of the Cauchy problem, Math. Scand. 6 (1958), 213–225.MathSciNetMATHGoogle Scholar
  23. 23.
    _____, On the uniqueness of the Cauchy problem II, Math. Scand. 7 (1959), 177–190.MathSciNetMATHGoogle Scholar
  24. 24.
    _____, The spectral function of an elliptic operator, Acta Math. 88 (1968), 341–370.MathSciNetMATHGoogle Scholar
  25. 25.
    _____, “The Analysis of Linear Partial Differential Operators,” Vol I, III, Springer-Verlag, New York, Berlin, 1983, 1985.MATHGoogle Scholar
  26. 26.
    _____, Uniqueness theorems for second order elliptic operators, Comm. Par. Diff. Eqtns. 8 (1983), 21–64.CrossRefMATHGoogle Scholar
  27. 27.
    Jerison, D., Carleman inequalities for the Dirac and Laplace operators, and unique continuation, Advances in Math. 63 (1986), 118–134.MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Jerison, D. and Kenig, C., Unique continuation and absence of positive eigenvalues for Schrödinger operators, Ann. of Math. 121 (1985), 463–494.MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Kato, T., Growth properties of solutions of the reduced wave equation with variable coefficients, Comm. Pure and Appl. Math. 12 (1959), 403–425.MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Kenig, C., Carleman estimates, uniform Sobolev inequalities for second order differential operators, and unique continuation theorems, to appear, Proc. of the Int. Congress of Math., Berkeley, California, 1986.Google Scholar
  31. 31.
    Kenig, C., Ruiz, A. and Sogge, C., Uniform Sobolev inequalities and unique continuation for second order constant coefficient differential operators, Duke Math. J. 55 (1987), 329–347.MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Kenig, C. and Sogge, C., A note on unique continuation for Schrödinger’s operator, to appear, Proc. A.M.S.Google Scholar
  33. 33.
    Kerman, R. and Sawyer, E., Weighted norm inequalities for potentials with applications to Schrödinger operators, the Fourier transform and Carleson measures, Bull. A.M.S. 12(1) (1985), 112–116.MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Muckenhoupt, B., The equivalence of two conditions for weight functions, Studia Math. 49 (1974), 101–106.MathSciNetMATHGoogle Scholar
  35. 35.
    Müller, C., On the behavior of the solution of the differential equation Δu=f(x, u) in the neighborhood of a point, Comm. Pure and Appl. Math. 1 (1954), 505–515.CrossRefMATHGoogle Scholar
  36. 36.
    Nirenberg, L., Uniqueness in Cauchy problems for differential equations with constant leading coefficients, Comm. Pure and Appl. Math. 10 (1957), 89–106.MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    Pliš, A., On non-uniqueness in the Cauchy problem for an elliptic second order differential operator, Bull. Acad. Pol. Sci. 11 (1963), 65–100.Google Scholar
  38. 38.
    Pohozaev, S.I., Eigenfunctions of the equation Δuf(u)=0, Soviet Math. Dokl. 5 (1965), 1408–1411.MathSciNetGoogle Scholar
  39. 39.
    Saut, J. and Scheurer, B., Un théorème de prolongement unique pour des opérateurs elliptiques dont les coefficients ne sant pas localement bornés, C.R. Acad. Sc. Paris, Ser A 290 (1980), 598–599.MathSciNetMATHGoogle Scholar
  40. 40.
    _____, Unique continuation for some evolution equations, J. of Diff. Eqtns. 66 (1987), 118–139.MathSciNetCrossRefMATHGoogle Scholar
  41. 41.
    Sawyer, E., Unique continuation for Schrödinger operators in dimension three or less, Annales de l’Institut Fourier (Grenoble) 33 (1984), 189–200.MathSciNetCrossRefMATHGoogle Scholar
  42. 42.
    Schechter, M. and Simon, B., Unique continuation for Schrödinger operators with unbounded potential, J. Math. Anal. Apl. 77 (1980), 482–492.MathSciNetCrossRefMATHGoogle Scholar
  43. 43.
    Senator, K., Unique continuation for Schrödinger equations in dimensions three and four, Studia Math. 81 (1985), 311–321.MathSciNetMATHGoogle Scholar
  44. 44.
    Simon, B., On positive eigenvalues of one body Schrödinger operators, Comm. Pure and Appl. Math. 22 (1969), 531–538.MathSciNetCrossRefMATHGoogle Scholar
  45. 45.
    _____, Schrödinger semigroups, Bull. A.M.S. 7(3) (1982), 447–526.CrossRefMATHGoogle Scholar
  46. 46.
    Sogge, C., Oscillatory integrals and spherical harmonics, Duke Math. J. 53 (1986), 43–65.MathSciNetCrossRefMATHGoogle Scholar
  47. 47.
    _____, Concerning the L p norm of spectral clusters for second order elliptic operators on compact manifolds, to appear, J. of Funct. Anal.Google Scholar
  48. 48.
    _____, On the convergence of Riesz means on compact manifolds, Ann. of Math. 126 (1987), 439–447.MathSciNetCrossRefMATHGoogle Scholar
  49. 49.
    Stein, E., Interpolation of linear operators, Trans. Amer. Math. Soc. 83 (1956), 482–492.MathSciNetCrossRefMATHGoogle Scholar
  50. 50.
    _____, “Singular integrals and differentiability properties of functions,” Princeton U. Press, Princeton, New Jersey, 1972.Google Scholar
  51. 51.
    _____, “Oscillatory integrals in Fourier Analysis,” in “Beijing Lectures in Harnonic Analysis”, Annals of Math. Studies 112, Princeton U. Press, Princeton, New Jersey, 1986, 307–356.Google Scholar
  52. 52.
    _____, Appendix to “Unique continuation”, Ann. of Math. 121 (1985), 489–494.CrossRefGoogle Scholar
  53. 53.
    Stein, E. and Weiss, G., Fractional integrals on n-dimensional Euclidean space, J. of Math. and Mech. 7 (1958), 503–514.MathSciNetMATHGoogle Scholar
  54. 54.
    _____, “Introduction to Fourier Analysis on Euclidean Space,” Princeton U. Press, Princeton, New Jersey, 1971.MATHGoogle Scholar
  55. 55.
    Strichartz, R., Restriction of Fourier transforms to quadratic surfaces, Duke Math. J. 44 (1977), 705–714.MathSciNetCrossRefMATHGoogle Scholar
  56. 56.
    Tomas, P., A restriction theorem for the Fourier transform, Bull. A.M.S. 81 (1975), 477–478.MathSciNetCrossRefMATHGoogle Scholar
  57. 57.
    Von Neumann, J. and Wigner, E., Über merkürdige diskrete Eigenwerte, Phys. Z. 30 (1929), 465–467.MATHGoogle Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Carlos E. Kenig
    • 1
  1. 1.Department of MathematicsUniversity of ChicagoChicago

Personalised recommendations